Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2005, 7:24 PM EDT for Morrow County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 25, 2005, 8:10 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 252324
SVRCLE
OHC117-260015-
/O.NEW.KCLE.SV.W.0096.050625T2324Z-050626T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
724 PM EDT SAT JUN 25 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 815 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
MOUNT GILEAD...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARDINGTON...
SPARTA...
CHESTERVILLE...
MOUNT GILEAD...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4050 8295 4064 8295 4064 8287 4069 8286
4070 8278 4039 8265 4036 8289 4036 8293
4042 8292 4043 8297 4045 8298 4049 8298
$$
MRD1 follow-up statement
000
WWUS51 KCLE 260010
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
808 PM EDT SAT JUN 25 2005
OHC117-260018-
/O.CAN.KCLE.SV.W.0096.000000T0000Z-050626T0015Z/
MORROW OH-
808 PM EDT SAT JUN 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR MORROW COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS
HAVE WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
MORROW COUNTY SHERIFF REPORTED THAT A TREE AND SEVERAL LIMBS WERE
DOWNED WITH THIS STORM ALONG COUNTY ROAD 30 NEAR IBERIA.
LAT...LON 4050 8295 4064 8295 4064 8287 4069 8286
4070 8278 4039 8265 4036 8289 4036 8293
4042 8292 4043 8297 4045 8298 4049 8298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 200 PM EDT SAT JUN 25 2005 .SHORT TERM (TONIGHT-MON)... APPROACHING FRONTAL BOUNDARY WILL BE THE FOCUS OF THE FORECAST PACKAGE. CURRENT SURFACE ANALYSIS SHOWS THE FRONT IS HAVING A HARD TIME MAKING A SOUTHERN PROGRESSION. MODELS INDICATE THE FRONT SHOULD BE NEARING THE LOWER PORTIONS OF MICHIGAN BY 18Z. IT APPEARS THE MODELS MAY BE A LITTLE FAST WITH THE MOVEMENT. MOST OF THE MODELS ATTEMPT TO BRING THE FRONT AS FAR SOUTH AS LAKE ERIE BEFORE IT WASHES OUT. THE ETA A BIT MORE AGGRESSIVE WITH THE SOUTHERN PUSH OF THE FRONT BRINGING IT OVER THE NORTHERN SECTIONS OF THE WARNING AREA OVERNIGHT. BASED ON THE CURRENT MOVEMENT OF THE FRONT IT APPEARS MOST OF THE FORECAST AREA WILL REMAIN IN THE UNSTABLE AIR OVERNIGHT. A CURRENT ANALYSIS OF THE REGIONS SHOWS HIGH DEWPOINTS AND INSTABILITY. AN AXIS OF MODERATE INSTABILITY (CAPES >3000) EXISTS IN A CORRIDOR FROM EASTERN INDIANA INTO NORTHWEST OHIO. A SMALL CAP EXISTS OVER THIS REGION BUT THE CAP IS QUICKLY ERODING. A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP IS THIS REGION AND BASED ON INSTABILITY...MORE NUMEROUS SHOWERS ARE EXPECTED THIS EVENING. THE MODELS ARE IN FAIR AGREEMENT THAT INSTABILITY WILL EXIST OVER THE ENTIRE FORECAST AREA OVERNIGHT. CAPE VALUES 1000-2000 ON SUNDAY AFTERNOON. I WILL KEEP CHC POPS THROUGH THE OVERNIGHT PERIOD. WITH FORECAST AREA IN THE SOUP AGAIN ON SUNDAY...I SEE NO REASON WHY SHOWERS AND A FEW THUNDERSTORMS SHOULD NOT DEVELOP AGAIN IN THE AFTERNOON. THE COVERAGE MAY NOT BE AS MUCH AS THIS AFTERNOON SINCE THE FRONT WILL BEGIN TO WASH OUT. HOWEVER...AT THIS TIME I WILL KEEP SCATTERED POPS FOR SUN AS WELL. TEMPS SHOULD BE SIMILAR TO TODAY. A RETURN FLOW WILL MOVE THE BOUNDARY NORTHWARD SUNDAY NIGHT AND MONDAY. I HAVE ELECTED TO KEEP THE FORECAST DRY AT THIS TIME...HOWEVER AN ISOLATED AFTERNOON SHOWER IS NOT OUT OF THE QUESTION. && LONG TERM (MON NIGHT-SAT)... UPPER LEVEL RIDGE WILL REMAIN IN CONTROL OF THE WEATHER DURING THE EARLY TIME PERIODS OF THE EXTENDED FORECAST. A MODERATELY STRONG COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY BRINGING SOME RELIEF FROM THE HEAT. THE GFS SHOWS THE TROPICAL RIDGE FIRMLY IN PLACE FOR THE BEGINNING OF THE WEEK. ABOVE NORMAL TEMPERATURES WILL CONTINUE AS HEIGHTS REMAIN HIGH AND WARM AIR IS FIRMLY IN PLACE. FOR THE SECOND DAY IN A ROW THE GFS IS TRYING TO HINT AT THE REMNANTS OF A TROPICAL WAVE MOVING THROUGH THE CAROLINAS AND INTO THE OHIO VALLEY ON TUESDAY AND WEDNESDAY. THE FEATURE SHOWS UP AS A WEAK SURFACE TROF WITH SOME DEEP TROPICAL MOISTURE. THIS WEAK SYSTEM COULD BE FACTOR OVER THE REGION TUE AND WED. I WILL KEEP CHC POPS THESE DAYS. A COLD FRONT WILL SWEEP THROUGH THE AREA ON THURSDAY. THE MOVEMENT OF THE FRONT IS MUCH FASTER THAN THE 00Z GFS RUN YESTERDAY. THE FRONT COULD BE TO THE WEST OF THE FORECAST AREA BY 12Z THU. THE CURRENT MODEL RUN SHOWS STRONG LOW LEVEL COLD AIR ADVECTION ASSOCIATED WITH THE FRONT AS WELL AS SOME DECENT UPPER LEVEL SUPPORT. IF THE MODELS ARE CORRECT...TROPICAL MOISTURE WILL BE FIRMLY IN PLACE AND SEVERE WEATHER OUTBREAK IS POSSIBLE OVER THE REGION ON THURSDAY. THE MODELS SHOW DRYING BEGINNING ON FRIDAY. I WILL KEEP SLGT CHC POPS AT THIS TIME BUT IF THE MODEL TREND CONTINUES...FRIDAY MAY BE DRY. TEMPS SHOULD DROP TO NEAR SEASONAL NORMALS TOWARD THE END OF THE WEEK. && .AVIATION (18Z-18Z) VERY HIGH DEWPOINTS CONT TO SLOWLY PUSH INTO WESTERN OH AHEAD OF A COLD FRONT MOVING ACRS MICHIGAN AND ILLINOIS. DUE TO THE INCREASE IN THE DEW POINTS LOOK FOR THE VSBYS TO DECREASE PROBABLY TO MVFR LEVELS. THE COMBINATION HI DEW POINTS... CAPE VALUES OF 2500 TO 3500 WILL PROBABLY NEED SOMETHING ADDITIONAL TO KICK TSTMS OFF THIS AFTERNOON...SUCH AS THE FRONT DROPPING INTO THE AREA. WILL CONTINUE CHC OF TSTMS MOST AREAS THIS AFTERNOON. DUE TO THE MOIST ATMOSPHERE WE WILL KEEP SOME SOME HAZE AND BR IN THE TAFS OVER NITE. THE COLD FRONT IS EXPECTED TO WASH-OUT ON SUNDAY...POSSIBLY OVER NORTH CENTRAL OHIO. .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...GARNET LONG TERM...GARNET AVIATION...BC
Hazardous weather outlook, Jun 25, 5:57 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 557 AM EDT SAT JUN 25 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260956- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH OH- CRAWFORD PA PA-CUYAHOGA OH-ERIE OH OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BUCYRUS...CANTON...COSHOCTON... DELAWARE...ERIE...NAPOLEON...NEWELL...OTTAWA...SALEM... UPPER SANDUSKY...WOOSTER AND YOUNGSTOWN 557 AM EDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY NEAR LAKE ERIE AND ACROSS NORTHWEST OHIO. WITH THE HEAT AND HUMIDITY...ISOLATED SEVERE STORMS ARE POSSIBLE BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON SUNDAY BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. THERE IS A BETTER CHANCE FOR ORGANIZED SEVERE WEATHER WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 25, 6:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL MIFFLIN 40.77N 82.36W
06/25/2005 1.00 INCH ASHLAND OH LAW ENFORCEMENT
&&
MRDThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:17 PM EDT | Flash Flood Warning | CLE | Stark, Wayne | 3 hr |
| Jun 25, 5:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 68 min |
| Jun 25, 5:43 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.